Thunderstorm Wind, Rankin
- When
- August 10, 7:00 PM CST
- Where
- Rankin County, Montery
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $500
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.183, -90.083
Two trees were blown down onto a power line.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 10, 1:48 PM CST, 5 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT TUE AUG 10 2004 .SHORT TERM... EXPECT SOME RESIDUAL SHOWERS AND THUNDERSTORMS IN THE SOUTHEAST TONIGHT AS A SHEAR AXIS BEGINS TO SHIFT TO THE EAST. NEXT CONCERN WILL BE A FRONTAL BOUNDARY MOVING THROUGH THE AREA TOMORROW NIGHT. MODELS INDICATE THAT WE WILL BE IN THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET. THERE IS SOME DISAGREEMENT BETWEEN THE MODELS AS FAR AS CONVECTIVE DEVELOPMENT ALONG THE BOUNDARY TOMORROW AFTERNOON AND EVENING. THE GFS SEEMS TO BE UNDERCUTTING THE MOISTURE TOMORROW AFTERNOON. WILL GO WITH THE WETTER ETA SOLUTION AS THE LOCATION AND TIMING OF THE BOUNDARY WILL BE RIGHT DURING MAX HEATING. WITH THE LOCATION OF THE JET AND THE PROXIMITY OF THE FRONTAL BOUNDARY COMBINED WITH PRECIPITABLE WATER NEAR NEAR 2.0...0-6 LAYER SHEAR IS 25-30KTS...AND DRY AIR ALOFT EXPECT THE POSSIBILITY OF SOME STRONG THUNDERSTORMS WEDNESDAY AFTERNOON. THE AREA OF CONCERN TOMORROW AFTERNOON WILL MAINLY BE ALONG AND NORTH OF THE NATCHEZ TRACE SHIFTING SOUTH THROUGH THE EVENING. THE POSSIBILITY EXISTS FOR SOME ISOLATED SEVERE BUT WILL LET THE OVERNIGHT SHIFT EVALUATE THAT FURTHER. FOR THURSDAY AND FRIDAY TROPICAL STORM BONNIE WILL BE THE MAIN PROBLEM...DEPENDING ON WHERE IT MAKES LANDFALL. NHC HAS IT CURRENTLY MOVING INTO THE FLORIDA PANHANDLE. WITH THIS SOLUTION EXPECT HIGH PRESSURE RIDGING TO BEGIN TO BUILD INTO THE WEST AND NORTH COUNTIES ON FRIDAY BUT THE BOUNDARY WILL STILL EXTEND ALONG THE SOUTHERN PORTION OF THE AREA...SO WILL LEAVE 40 POPS IN THE SOUTH. BY FRIDAY HIGH PRESSURE RIDGING AND LOW RH VALUES WILL RULE OVER THE ENTIRE AREA...OF COURSE THAT IS WITH THE CAVEAT NAMED BONNIE. .LONG TERM... GFS ENSEMBLES STILL INDICATE AN UNUSUALLY AMPLIFIED TROUGH OVER THE EASTERN US THROUGH THE WEEKEND. THERE IS SOME DISAGREEMENT IN THE ENSEMBLES AS TO WHEN THE TROUGH WILL LIFT NORTH. THE MAJORITY OF THE SOLUTIONS INDICATE THE TROUGH WILL BEGIN LIFT NORTH EARLY SUNDAY...BUT A FEW OF THEM STILL SHOW A DEEP TROUGH OVER THE EASTERN U.S. INTO MONDAY. THIS WILL EFFECT LOW TEMPERATURES ON SUNDAY AND MONDAY AND ALSO THE MOVEMENT OF CHARLIE OVER THE WEEKEND. THE MAIN CONCERN THROUGH THE WEEKEND WILL BE OVERNIGHT LOWS. HIGH PRESSURE RIDGING BEGINS TO BUILD IN OVER THE AREA ON FRIDAY. WILL GO WITH THE PREVIOUS SHIFT ON MORNING TEMPERATURES BOTH DAYS...AS THE WINDS LOOK LIKE THEY WILL BE TO STRONG FRIDAY MORNING TO ALLOW FOR IDEAL RADIATIONAL COOLING. GUIDANCE INDICATES LIGHTER WINDS SATURDAY MORNING SO WILL KEEP LOW TEMPERATURES AROUND 60. FROM SUNDAY THROUGH WEDNESDAY HIGH PRESSURE RIDGING AND LOW RH VALUES WILL PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 90 67 82 / 20 60 70 40 MERIDIAN 69 91 67 83 / 30 60 70 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 243 PM CDT TUE AUG 10 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111943- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 243 PM CDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON ACROSS PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI ALONG AND NORTH OF THE NATCHEZ TRACE CORRIDOR. EXPECT THE MOST INTENSE STORMS TO BE CAPABLE OF GENERATING GUSTY WINDS...FREQUENT LIGHTNING...HEAVY DOWNPOURS AND SMALL HAIL. A POWERFUL COLD FRONT WILL MOVE INTO THE ARKLAMISS TOMORROW AFTERNOON...TRIGGERING SCATTERED THUNDERSTORMS ALONG THE BOUNDARY. THE COMBINATION OF THIS FEATURE...MODERATE INSTABILITY AND SLIGHT WIND SHEAR SHOULD GIVE A FEW STORMS THE ABILITY TO GENERATE WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... A COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS THE LOWER MISSISSIPPI VALLEY WEDNESDAY NIGHT AND MOVE SOUTH OF THE REGION BY LATE THURSDAY. MOISTURE...INSTABILITY...LIFT...AND SHEAR WILL BE FAVORABLE FOR THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE 40 TO 50 MILE PER HOUR WINDS AND SMALL HAIL. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TUESDAY AUGUST 17. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 14 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees were blown down onto a power line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414775.